MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010213
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 07/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio (device #2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio (device #2).An additional emdr was submitted to represent the bard/davol ventralex (device #1).Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2010: the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1).On (b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #2).The patient is making a claim for an adverse patient outcome against the ventralex (device #1) and ventrio (device #2).The patient's attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio (device #2) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 1 year 6 months post implant of ventrio mesh, patient was diagnosed with hernia recurrence, adhesions and abdominal pain thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence, pain and adhesions as possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-jul-2012) is considered to be a best estimate.Updated fields: a2, b2, b3 (date of event), b4, b5, b7, d4 (product catalog no, corporate lot no, expiry date, udi no), d.6b (date of explant), g1, g3, g6, h2, h4 (manufacturing date), h6, h10.This supplemental emdr represents ventrio mesh (device #2).An additional supplemental emdr was submitted to represent mesh - ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010: the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1).(b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #2).The patient is making a claim for an adverse patient outcome against the ventralex (device #1) and ventrio (device #2).The patient's attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with supraumbilical hernia thereby underwent open repair with the implant of mesh ¿ ventralex (device #1).Per operative notes, ¿the fascial defect was identified and a circular piece of ventralex mesh (device #1) was placed into the opening and pulled up against the abdominal wall, sutured in place.¿ (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with implant of ventrio mesh (device #2) and removal of mesh ¿ ventralex (device #1).Per operative notes, ¿all adhesions were taken down and all of the mesh (device #1) was removed.A ventrio mesh (device #2) was sutured to the fascia.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with implant of synthetic mesh.Per operative notes, ¿there was a dense nasty adhesion of small bowel to the previous mesh (device #2).The hernia was dissected free and the synthetic mesh was placed and sutured.¿ (b)(6) 2014 - patient visited hospital for abdominal pain and rectal bleeding thereby underwent colonoscopy.(b)(6) 2014 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with removal of old mesh (device #2).Per operative notes, ¿there were adhesions in which the mesh was completely removed (device #2).There was another synthetic mesh which was palpated and more adhesions were taken down.¿ attorney alleged that the patient had abscess, adhesions, bowel obstruction, bowel perforation, infection, pain and hernia recurrence.It is also alleged that the mesh is herniating through the skin surface, mesh was sticking up through the umbilicus, scarring and mesh removal.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7719885
Report Number1213643-2018-02494
Device Sequence Number11042783
Product Code FTL
UDI-Device Identifier00801741016400
UDI-Public(01)00801741016400(17)150728(10)HUWG0122
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Catalogue Number0010213
Device Lot NumberHUWG0122
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age50 YR
Patient SexMale